Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Medical abortion done. Taking birth control pills, dark brown vaginal discharge. Causes for symptoms?

I had a medication abortion 3 weeks ago on a Monday I started taking birth control pills the following Sunday , the abortion bleeding had already stopped. I have not had sex since the abortion. A week after being on birth control I started getting a dark brownish discharge heavier then spotting but lighter than a period it s been 2 weeks with no signs of letting up I m supposed to get my period next week , what s going on ?
Asked On : Sat, 1 Dec 2012
Answers:  1 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
  User's Response

this is quite normal when you start taking the pill. Especially during the first blister.
Your next peroid might be slightly lighter than normal and you may, but you don`t have to, have some spotting or bleeding in between whilst your taking the pills - during the first 3 blisters.
don`t worry - unless the bleedig gets stronger or becomes odorous in whic case you schould go back to see the doctor who performed the surgery.In that case you might have an infection or rests in the placenta - the latter is very rare - so I would think the bleeding is just your bodies normal rection to starting with the pill. If you read the leaflet that comes with the pill you will find that spotting or bleeding is quite common. The spotting or bleeding usually has a brownish color..

hope you have a good recovery,
kind regards,
Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor